Stability and Bifurcation Analysis of Differential Equations and its ApplicationsView this Special Issue
Research Article | Open Access
Yu-cai Ding, Hui Liu, Baodan Tian, "Improved Stability Criteria for Markovian Jump Systems with Time-Varying Delays", Abstract and Applied Analysis, vol. 2014, Article ID 248061, 9 pages, 2014. https://doi.org/10.1155/2014/248061
Improved Stability Criteria for Markovian Jump Systems with Time-Varying Delays
The delay-dependent stochastic stability problem of Markovian jump systems with time-varying delays is investigated in this paper. Though the Lyapunov-Krasovskii functional is general and simple, less conservative results are derived by using the convex combination method, improved Wirtinger’s integral inequality, and a slack condition on Lyapunov matrix. The obtained results are formulated in terms of linear matrix inequalities (LMIs). Numerical examples are provided to verify the effectiveness and superiority of the presented results.
Markovian jump systems are a special class of stochastic hybrid systems. Many dynamical systems subject to random abrupt variations, such as mechanical systems, economics, and systems with human operators, can be modeled by Markovian jump systems . Due to their extensive applications in many files, the analysis and synthesis of Markovian jump systems have received much research attention and lots of significant results have been reported; see, for example, [2–8] and the references therein.
Time delay is an inherent characteristic of many dynamic systems such as networked control systems, industrial systems, and process control systems. The systems with or without time delays are convergent when time delays are close to zero; otherwise, they may be divergent. In other words, time delays can degrade the performance of systems designed without considering the delays and can even destabilize the systems. During the past few decades, considerable attention has been paid to the stability analysis of time-delay systems [9–16]. The existing stability criteria for linear systems can be classified into two types: delay-independent ones which are applicable to delays of arbitrary size and delay-dependent ones which include information on the size of delays. In general, delay-dependent stability criteria are less conservative than delay-independent ones especially when the size of the delay is small. Thus, considerable attention has been paid to the delay-dependent stability criteria; see [11–23], for example. As for delay-dependent stability, many methods have been taken for deriving stability criteria, such as free-weighting matrices methods , model transformation techniques [12, 13], convex combination methods [14–17], delay decomposition approaches , multiple integral approaches , and input-output approaches . Recently, the bounding techniques of the cross terms and integral terms in the derivatives of the Lyapunov-Krasovskii functional are widely investigated, such as improved Jensen’s integral inequality , reciprocally convex approach [22, 23], and improved Wirtinger’s integral inequality . Some less conservative stability results have been derived by using the above techniques.
In this paper, we develop some new stability criteria by using an improved Wirtinger’s integral inequality and the convex combination method to deal with the cross terms and integral terms in the derivatives of the Lyapunov-Krasovskii functional. In addition, the positive definiteness of some Lyapunov matrix is not required. The obtained results can be applied to both slow and fast time-varying delays. The numerical examples demonstrate the effectiveness and superiority of the presented results.
Notation. Throughout this paper, is a probability space, is the sample space, is the -algebra of the sample space, and is the probability measure on . refers to the expectation operator with respect to some probability measure . (<0) means is a symmetric positive (negative) definite matrix and denotes the inverse of matrix . represents the transpose of . stands for . The symbol in LMIs denotes the symmetric term of the matrix. represents a column vector formed by and . Identity matrix, of appropriate dimensions, will be denoted by . denotes a diagonal matrix. means the element in the th row and th column of the block matrix .
2. Problem Statement
Fix a probability space and consider the following Markovian jump systems: where is the state vector and is a compatible vector-valued initial function defined on . is a continuous-time Markovian process taking values in a finite space ; and are real constant matrices with appropriate dimensions which depend on . The time delay satisfies The evolution of the Markovian process is governed by the following transition probability: where and ; for is the transition probability from mode at time to mode at time and .
For simplicity, when , , the matrices and are denoted by and , respectively.
The following definition and lemmas are needed in the proof of our main results.
Lemma 2 (see ). Let have positive values in an open subset of . Then, the reciprocally convex combination of over satisfies subject to
Lemma 3 (see ). If is a differentiable function in . Then for any given symmetric positive definite matrix , the following inequality holds: where , , and .
3. Improved Stability Criterion
In this section, we will present an improved stochastic stability criterion in terms of LMIs by using Lyapunov-Krasovskii functional method and convex combination technique.
Before stating the main results, some notations are given. Let
Theorem 4. Given scalars and , the time-varying delay system (1) is stochastically stable, if there exist matrix ; symmetric positive definite matrices , , , , , and ; and any matrices , , and such that, for all ,where
Proof. Consider the Lyapunov-Krasovskii functional given by
We first show, for some , the Lyapunov-Krasovskii functional condition for any initial condition . Note that , , , and ; it follows easily from Jensen’s inequality that Thus, if and , then there exists a sufficiently small such that .
We next show that for the sufficiently small . Let be the weak infinitesimal generator of the random process . Calculating the difference of along the trajectories of (1), we have where and .
Using the Newton-Leibniz formula, for any and with appropriate dimensions, the following are true: where , .
It can be shown readily that there exists a matrix such that Adding equalities (18) to the right hand of (17) and considering conditions (2) and (19), we have Now, we deal with the integral terms in inequality (20) by applying Lemma 3. Consider where , ; where , Applying Lemma 2 to (22), it yields that if there exists a matrix with appropriate dimensions such that (9) holds, then Combining (20), (21), and (24), we have where Using the Schur complement formula to (11) and (12), respectively, we have By using convex combination approach , inequalities (27) imply that , which implies there exists a sufficiently small such that for any initial condition . Therefore, for any , by Dynkin’s formula, we have which yields The previous inequality means that . Thus, system (1) is stochastically stable by Definition 1.
Remark 5. In order to guarantee the Lyapunov-Krasovskii functional , most authors require the Lyapunov matrix in (see, e.g., [4–8]). The Lyapunov-Krasovskii functional employed in this paper is very simple, but a less conservative result is developed by using the LMI (10) instead of inequality , which can be seen in Section 4. However, it should be pointed out that the provided result cannot be used when the lower delay bound is considered to be zero because of the existence of in LMI (10).
Remark 6. It is well known that the convex combination approach is effective in reducing conservatism in stability analysis. In some literature, the integral terms and are estimated by and +, respectively, which make the term in (17) disappear. In order to obtain a less conservative result, we applied Lemma 3 to deal with the integral term. In this case, integral term must be reserved. Based on the above consideration, another matrix is introduced when we estimate the integral terms and .
When , the Markovian jump system (1) reduces to the following linear system with interval time-varying delay: Based on the above method, we are now ready to give an improved asymptotic stability criterion for system (30).
Corollary 7. Given scalars and , the time-varying delay system (30) is asymptotically stable, if there exist matrix , ; symmetric positive definite matrices , , , , , and ; and any matrices , , and such thatwhere
Remark 8. Theorem 4 and Corollary 7 can be applied to both slow and fast time-varying delays. But when is unknown, the above results cannot be used directly to check the stability. From the construction of Lyapunov-Krasovskii functional, it can be seen by setting in Theorem 4 and Corollary 7 that the corresponding conclusions are valid for the case when is unknown.
4. Numerical Examples
In this section, three numerical examples will be presented to show the validity of the main results derived above.
Example 1. Consider the Markovian jump systems (1) with Consider , . According to , for , one obtains , while by Theorem 4 in this paper we can obtain such that the system is stochastically stable. More comparisons are shown in Table 1, which indicate that Theorem 4 is much less conservative than that in .
Example 2. Consider the Markovian jump systems (1) with This example has been taken from . To compare the stochastic stability condition in Theorem 4 with that in [25, 26], we choose , . Using Theorem 4 of our paper, the admissible upper bound for different and can be found in Table 2. It can be seen from Table 2 that Theorem 4 in our paper is less conservative.
Example 3. Consider the systems (30) with the following parameters: This system is a well-known delay-dependent stable system where the maximum allowable delay . For known and unknown , the admissible upper bounds for different , which guarantee the asymptotical stability of the system (30), are listed in Tables 3 and 4, respectively. It can be seen from Tables 3 and 4 that the stability results obtained in this paper are less conservative than those in [14, 16, 17, 22, 27, 28].
In this paper, the problem of stochastic stability for a class of Markovian jump systems has been investigated. By using the convex combination technique and the improved integral inequality, some less conservative delay-dependent stability criteria are established in terms of linear matrix inequalities. The numerical examples demonstrate the effectiveness and superiority of the presented results.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
This work was supported by the Doctoral Research Foundation of Southwest University of Science and Technology (Grant no. 13zx7141).
- X. Mao and C. Yuan, Stochastic Differential Equations with Markovian Switching, Imperial College Press, London, UK, 2006.
- E. Boukas, Stochastic Switching Systems: Analysis and Design, Birkhäauser, Boston, Mass, USA, 2006.
- X. Mao, “Exponential stability of stochastic delay interval systems with Markovian switching,” IEEE Transactions on Automatic Control, vol. 47, no. 10, pp. 1604–1612, 2002.
- S. Xu, J. Lam, and X. Mao, “Delay-dependent control and filtering for uncertain Markovian jump systems with time-varying delays,” IEEE Transactions on Circuits and Systems I: Regular Papers, vol. 54, no. 9, pp. 2070–2077, 2007.
- L. X. Zhang and E. Boukas, “Stability and stabilization of Markovian jump linear systems with partly unknown transition probabilities,” Automatica, vol. 45, no. 2, pp. 463–468, 2009.
- H. Gao, Z. Fei, J. Lam, and B. Du, “Further results on exponential estimates of Markovian jump systems with mode-dependent time-varying delays,” IEEE Transactions on Automatic Control, vol. 56, no. 1, pp. 223–229, 2011.
- Y. R. Liu, Z. D. Wang, and X. H. Liu, “Stability analysis for a class of neutral-type neural networks with Markovian jumping parameters and mode-dependent mixed delays,” Neurocomputing, vol. 94, pp. 46–53, 2012.
- Z. G. Wu, J. H. Park, H. Y. Su, and J. Chu, “Delay-dependent passivity for singular Markov jump systems with time-delays,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 3, pp. 669–681, 2013.
- E. Fridman, “New Lyapunov-Krasovskii functionals for stability of linear retarded and neutral type systems,” Systems & Control Letters, vol. 43, no. 4, pp. 309–319, 2001.
- Q. L. Han, “New results for delay-dependent stability of linear systems with time-varying delay,” International Journal of Systems Science, vol. 33, no. 3, pp. 213–228, 2002.
- M. Wu, Y. He, J. She, and G. Liu, “Delay-dependent criteria for robust stability of time-varying delay systems,” Automatica, vol. 40, no. 8, pp. 1435–1439, 2004.
- K. Gu, V. Kharitonov, and J. Chen, Stability of Time-Delay Systems, Springer, Berlin, Germany, 2003.
- E. Fridman and U. Shaked, “Delay-dependent stability and control: constant and time-varying delays,” International Journal of Control, vol. 76, no. 1, pp. 48–60, 2003.
- H. Y. Shao, “New delay-dependent stability criteria for systems with interval delay,” Automatica, vol. 45, no. 3, pp. 744–749, 2009.
- D. Yue, E. Tian, Y. Zhang, and C. Peng, “Delay-distribution-dependent stability and stabilization of T-S fuzzy systems with probabilistic interval delay,” IEEE Transactions on Systems, Man, and Cybernetics, Part B: Cybernetics, vol. 39, no. 2, pp. 503–516, 2009.
- F. O. Souza, “Further improvement in stability criteria for linear systems with interval time-varying delay,” IET Control Theory & Applications, vol. 7, no. 3, pp. 440–446, 2013.
- M. Tang, Y. Wang, and C. Wen, “Improved delay-range-dependent stability criteria for linear systems with interval time-varying delays,” IET Control Theory & Applications, vol. 6, no. 6, pp. 868–873, 2012.
- Q. Han, “A discrete delay decomposition approach to stability of linear retarded and neutral systems,” Automatica, vol. 45, no. 2, pp. 517–524, 2009.
- M. Fang and J. H. Park, “A multiple integral approach to stability of neutral time-delay systems,” Applied Mathematics and Computation, vol. 224, pp. 714–718, 2013.
- Z. Li, Z. Fei, and H. Gao, “Stability and stabilisation of Markovian jump systems with time-varying delay: an input-output approach,” IET Control Theory & Applications, vol. 6, no. 17, pp. 2601–2610, 2012.
- X.-L. Zhu and G.-H. Yang, “Jensen integral inequality approach to stability analysis of continuous-time systems with time-varying delay,” IET Control Theory & Applications, vol. 2, no. 6, pp. 524–534, 2008.
- P. Park, J. W. Ko, and C. Jeong, “Reciprocally convex approach to stability of systems with time-varying delays,” Automatica, vol. 47, no. 1, pp. 235–238, 2011.
- J. W. Xia, “Delay-dependent robust exponential stability and analysis for a class of uncertain Markovian jumping system with multiple delays,” Abstract and Applied Analysis, vol. 2014, Article ID 738318, 10 pages, 2014.
- A. Seuret and F. Gouaisbaut, “Wirtinger-based integral inequality: application to time-delay systems,” Automatica, vol. 49, no. 9, pp. 2860–2866, 2013.
- Z. Wu, H. Su, and J. Chu, “Delay-dependent filtering for singular Markovian jump time-delay systems,” Signal Processing, vol. 90, no. 6, pp. 1815–1824, 2010.
- Y. Ding, H. Zhu, S. Zhong, and Y. Zeng, “Exponential mean-square stability of time-delay singular systems with Markovian switching and nonlinear perturbations,” Applied Mathematics and Computation, vol. 219, no. 4, pp. 2350–2359, 2012.
- J. Sun, G. P. Liu, J. Chen, and D. Rees, “Improved delay-range-dependent stability criteria for linear systems with time-varying delays,” Automatica, vol. 46, no. 2, pp. 466–470, 2010.
- E. Fridman, U. Shaked, and K. Liu, “New conditions for delay-derivative-dependent stability,” Automatica, vol. 45, no. 11, pp. 2723–2727, 2009.
Copyright © 2014 Yu-cai Ding et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.